Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 16, 2006, 8:26 PM EDT for Fountain County, Warren County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2006, 8:26 PM EDT (00:26 UTC)
- Expired
- Apr 16, 2006, 9:01 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Fountain County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 2:39 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 170026
SVRIND
INC045-171-170115-
/O.NEW.KIND.SV.W.0134.060417T0026Z-060417T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
826 PM EDT SUN APR 16 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA
WARREN COUNTY IN WEST CENTRAL INDIANA
* UNTIL 915 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST LEBANON...OR ABOUT 16
MILES NORTHEAST OF DANVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLIAMSPORT AROUND 835 PM EDT...
ATTICA AROUND 840 PM EDT...
NEWTOWN AROUND 850 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4045 8739 4026 8751 4012 8739 4011 8711
4045 8711
$$
PUMA2 follow-up statements
000
WWUS53 KIND 170042
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT SUN APR 16 2006
INC045-171-170115-
/O.CON.KIND.SV.W.0134.000000T0000Z-060417T0115Z/
FOUNTAIN-WARREN-
842 PM EDT SUN APR 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHERN FOUNTAIN AND WARREN COUNTIES...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ATTICA...OR ABOUT 21
MILES WEST OF LAFAYETTE...MOVING EAST AT 30 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4045 8739 4026 8751 4012 8739 4011 8711
4045 8711
$$
KOCH000
WWUS53 KIND 170101
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
901 PM EDT SUN APR 16 2006
INC045-171-170111-
/O.CAN.KIND.SV.W.0134.000000T0000Z-060417T0115Z/
FOUNTAIN-WARREN-
901 PM EDT SUN APR 16 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOUNTAIN AND WARREN
COUNTIES IS CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SUNDAY EVENING
FOR INDIANA.
LAT...LON 4045 8739 4026 8751 4012 8739 4011 8711
4045 8711
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:19 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 16, 2:19 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EDT SUN APR 16 2006 .SYNOPSIS... SURFACE LOW PRESSURE AND UPPER LOW WERE LOCATED ACROSS IA AT 18Z. WARM FRONT EXTENDED FROM SURFACE LOW INTO CENTRAL IN...NEAR INDIANAPOLIS. PREVIOUS ELEVATED CONVECTION HAD DIMINISHED...BUT RADAR MOSAIC SHOWED STORMS DEVELOPING QUICKLY ACROSS ILLINOIS. && .DISCUSSION... FORECAST FOCUS IS ON PRECIPITATION AND SEVERE WEATHER TONIGHT. MODELS IN PRETTY GOOD AGREEMENT. WILL USE A BLEND. WARM FRONT MAY LIFT A LITTLE NORTH THIS AFTERNOON...BUT WITH SURFACE LOW EXPECTED TO PASS ACROSS SOUTWESTERN FORECAST AREA /FA/ DO NOT SEE FRONT GOING MUCH FARTHER NORTH. THIS WARM FRONT WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS INTO THIS EVENING. WELL NORTH OF THE WARM FRONT EXPECT LARGE HAIL TO BE THE PRIMARY THREAT AS CONVECTION WILL BE MORE ELEVATED. HEAVY RAIN ALSO A CONCERN HERE AS WELL WITH GOOD MOISTURE TRANSPORT OVER THE FRONT. WILL HIGHLIGHT HEAVY RAIN POSSIBILITY IN GRIDS/ZFP. SOUTH OF THE FRONT WHERE CONVECTION BECOMES MORE SURFACE BASED DAMAGING WINDS ALSO BECOME MORE PROBABLE. IN ADDITION...WITH SURFACE LOW APPROACHING...TORNADO THREAT INCREASES ACROSS SOUTHWEST FA AND NEAR THE WARM FRONT. SPC HAS PUT SOUTHWESTERN FA IN MODERATE RISK WHICH LOOKS GOOD. FOR ENTIRE FA WILL HIGHLIGHT SEVERE THREAT IN GRIDS/ZFP. WILL HIT POPS HARD AS MOST OF FA SHOULD GET MEASURABLE PRECIPITATION. AS FAR AS TEMPERATURES...MOS GUIDANCE IS SIMILAR AND LOOKS GOOD WITH SOME COLD ADVECTION BEGINNING LATER TONIGHT AFTER SURFACE LOW PASSES. ON MONDAY DRIER AIR WORKS IN FROM THE NORTHEAST. THIS WILL SCOUR OUT THE CLOUDS AND ALLOW SUNSHINE. COLD ADVECTION WILL OCCUR THOUGH AND SHOULD KEEP TEMPERATURES CLOSER TO SEASONAL LEVELS IN THE 60S. MOS GUIDANCE RELFECTS THIS AND LOOKS GOOD. DRY WEATHER THEN CONTINUES MONDAY NIGHT INTO MUCH OF TUESDAY NIGHT AS HIGH PRESSURE TAKES OVER. ANOTHER UPPER LOW MOVES INTO IA BY WEDNESDAY AFTERNOON. A SURFACE FRONT WELL AHEAD OF THIS LOW WILL BRING ANOTHER ROUND OF RAIN TO THE FA...POSSIBLY AS EARLY AS LATE TUE NIGHT. PREVIOUS GRIDS REFLECTED THIS AND LOOK GOOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Apr 16, 4:07 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 407 PM EDT SUN APR 16 2006 INZ021-028>031-035>049-051>057-060>065-067>072-172015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 307 PM CDT SUN APR 16 2006 /407 PM EDT SUN APR 16 2006/ ...SEVERE WEATHER EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING WIND LARGE HAIL HEAVY RAINFALL AREAS AFFECTED AND TIMING: SEVERE THUNDERSTORMS ARE EXPECTED IN MOST OF CENTRAL INDIANA TONIGHT. DISCUSSION: A WARM FRONT WAS FROM NEAR LAFAYETTE TO NEAR CINCINNATI. THUNDERSTORMS IN ILLINOIS WILL INTERACT WITH THIS FRONTAL BOUNDARY TO KEEP A CHANCE OF SEVERE WEATHER IN THROUGH LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW LAND FLOODING MAY RETURN OVER THE NEXT FEW DAYS ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE RIVER AND THE WABASH RIVER BECAUSE OF LOCALLY HEAVY RAINFALL TONIGHT. ON WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS. THERE IS A CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. STAY TUNED TO NOAA ALL HAZARDS RADIO FOR FURTHER UPDATES AND TIMING OF THIS EVENT. .SPOTTER INFORMATION STATEMENT... THE NATIONAL WEATHER SERVICE REQUESTS ALL SPOTTERS IN THE WATCH AREA ACTIVATE AND REPORT ALL SEVERE WEATHER TO THIS OFFICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 16, 5:39 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
539 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM FUNNEL CLOUD E MICHIGANTOWN 40.33N 86.39W
04/16/2006 CLINTON IN LAW ENFORCEMENT
&&
ALAMMERSLocal storm report, Apr 16, 5:46 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FUNNEL CLOUD 4 SE MICHIGANTOWN 40.29N 86.34W
04/16/2006 CLINTON IN LAW ENFORCEMENT
&&
ALAMMERSLocal storm report, Apr 16, 6:01 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
601 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 1 N RUSSIAVILLE 40.43N 86.27W
04/16/2006 E0.50 INCH HOWARD IN AMATEUR RADIO
&&
ALAMMERSLocal storm report, Apr 16, 6:13 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 SW KOKOMO 40.46N 86.16W
04/16/2006 E0.50 INCH HOWARD IN AMATEUR RADIO
&&
ALAMMERSLocal storm report, Apr 16, 7:57 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM FUNNEL CLOUD 12 NW BICKNELL 38.90N 87.47W
04/16/2006 KNOX IN AMATEUR RADIO
AMATEUR RADIO SPOTTER REPORTS FUNNEL CLOUD 5 S OF OAKTOWN
&&
ALAMMERSLocal storm report, Apr 16, 8:00 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 PM EDT SUN APR 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 6 N BICKNELL 38.86N 87.31W
04/16/2006 E0.50 INCH KNOX IN TRAINED SPOTTER
MARBLE SIZE HAIL AT FREELANDVILLE
&&
PBGThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:07 PM EDT | Tornado Warning | IND | Sullivan | 38 min |
| Apr 16, 8:27 PM EDT | Tornado Warning | IND | Knox | 48 min |
| Apr 16, 8:38 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vermillion, Vigo | 25 min |
| Apr 16, 8:41 PM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 34 min |
| Apr 16, 8:56 PM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Sullivan | 49 min |
| Apr 16, 9:37 PM EDT | Flash Flood Warning | IND | Daviess, Knox, Martin, Sullivan | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.